CLL Support Association
9,293 members14,669 posts

ACP196 and weight gain?

I've been participating in ACP196 trial for 2 years now. I have been blessed with great response and no side effects - other than weight gain. Has anyone experienced weight gain while taking this or Ibrutinib? I've increased exercise, deceased calories, worked with a nutrionist and the scale won't budge! I've always had weight issues, but with due diligence I was always able to manage it.

Thyroid test ok. Trying to figure out if it's the drug or this is what happens when you get into the golden years... aka 61!

Wishing everyone happy, healthy days ahead!

16 Replies
oldestnewest

While you wait for newer responses, you might look at "related posts"--on a PC the list is just to the right of your post. there have been several posts re: weight gain and meds.

2 likes
Reply

Thanks - I'll do that. I'm not on here very often.

Reply

Well, your tag name is quite suitable it seems. Your are very welcome for that little bit of my time.

1 like
Reply

I am also a grateful one, on ACP for almost 9 mos and having a wonderful response as well.

BUT, I have also gained weight, over 40 lbs. It seems to be a known side effect, but except for indicating that it is recovering from "wasting" due to the disease, my trial team has no explanation for what causes it. I can attribute about 8 lbs to wasting recovery, but not the rest. I have also had thyroid and cortisol checked. While my thyroid numbers are low, my endocrinologist does not feel it is necessary to treat. The nutritionist confirmed that my diet is good and would not be the cause of such rapid, or any weight gain for that matter. I eat like a bird, trying to up my activity level to work thru the fatigue. The scale has not budged. At least it has stopped climbing. I hope!

Sorry I have no solutions for you. I'm still searching, but you are not alone.

1 like
Reply

Thank you for your response! It could be so much worse. Im happy to hear you are having good results. Weight gain is a minor inconvenience to our diagnosis. Wishing you continued success!

1 like
Reply

Hi GratefulOne,

I have been on ACP196 for 6 months and have put on about 4 lbs. I try to stay pretty low carb, but am hypoglycemic and still suffering from fatigue so my body craves food for energy, I think. I am hoping I will feel more energy soon and be able to do more exercise. I think it helps to be really vigilant about the carbs, staying below 30 grams per day if possible. How's your energy? Did you have fatigue before starting the drug and if so has it gotten better?

Maxine

1 like
Reply

So sorry for the late response. My fatigue really kicked in about October. I was told to keep moving. I struggle to get out of bed most mornings - I have sleep issues - but since I started walking every morning it has improved. I think springtime and some sunshine help too! Fatigue is a real struggle. Best wishes for good health!

3 likes
Reply

Wow below 30. That's amazing.

Reply

I have been on ACP for 9 months and having a great response with minor side effects. Didn't start having weight gain for the first 6 months. Nothing changed... but suddenly have put on 7 pounds in 3 months... arghh. Like you, not complaining but... don't need the extra weight.

3 likes
Reply

I'm happy to hear you are having good results. I got so thin when I was at my sickest point. I don't want to get there that way, ever again. Best wishes to you!

1 like
Reply

I have been on acp-196 for a little over two years and immediately started gaining weight. Just like clock work,two pounds a month. No matter what I do I can't get it to stop or reverse. I have never had a weight problem and this has caused me to have depression. I have gained 20lbs. The joint pain has made it difficult to be as active as I was but I continue to work through it. I also have gone to one tiny meal a day and it hasn't helped. I realize it is a no brainier to decide between being alive and weight gain but it's been so hard to keep buying bigger clothes and continue to watch the weight add on. It isn't me or who I have been for 62 years.

1 like
Reply

It's frustrating. I lost so much weight during my really bad days, and threw away my fat clothes. Now my fat clothes would probably be too small, so I'm in my extra fat clothes.

We are both alive! It's a challenge to not dive into the chocolate, but I remind myself I would be so much worse off if I wasn't trying.

Stay the course, my friend. We have lots of better, happy, healthy days ahead.

Wishing you all the best !

2 likes
Reply

I read it's a side effect. Did you find that under side effects😐?

Reply

I did read that about 25% of participants were experiencing weight gain

Go figure... I'm one of them

😎

2 likes
Reply

Shoot. That's all we need on top of it all. I totally hear ya. 😐

Reply

The trial nurses and PA kept telling me it was my eating or it was my exercise or lazy winter months. All kinds of excuses and wouldn't believe me. Then I found a paper by Dr Byrd that stated 26% did gain weight and I had to point it out to the PA/nurses that their boss even said it existed. They still shrug it off and don't pay much attention to it. Apparently women get it more. I feel a little cheated. If I am going to gain weight at least let me enjoy the food. I gain without eating anything.

Reply

You may also like...